Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 317, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2009, 5:43 PM EDT for 4 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 11, 2009, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Laurens County, GA, Montgomery County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112143
SVRFFC
GAC175-209-283-309-112230-
/O.NEW.KFFC.SV.W.0317.090611T2143Z-090611T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
NORTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
NORTHERN WHEELER COUNTY IN CENTRAL GEORGIA
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES WEST OF SOPERTON TO 7 MILES
WEST OF TARRYTOWN TO GLENWOOD...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
VERNON...AILEY AND HIGGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3227 8244 3223 8244 3216 8246 3213 8281
3224 8282 3235 8290 3250 8253 3247 8245
3243 8239 3239 8239
TIME...MOT...LOC 2144Z 250DEG 24KT 3236 8274 3229 8267
3219 8268
$$3 follow-up statements
000
WWUS52 KFFC 112200
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT THU JUN 11 2009
GAC175-112210-
/O.CAN.KFFC.SV.W.0317.000000T0000Z-090611T2230Z/
LAURENS GA-
600 PM EDT THU JUN 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAURENS COUNTY IS
CANCELLED...
THE SEVERE STORM HAS MOVED EAST OF THE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3239 8239 3227 8244 3220 8245 3217 8247
3216 8250 3214 8273 3226 8275 3240 8269
3250 8253 3247 8245 3243 8239
TIME...MOT...LOC 2200Z 250DEG 24KT 3238 8266 3232 8255
3218 8260
$$
GAC209-283-309-112230-
/O.CON.KFFC.SV.W.0317.000000T0000Z-090611T2230Z/
WHEELER GA-MONTGOMERY GA-TREUTLEN GA-
600 PM EDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR TREUTLEN...NORTHERN MONTGOMERY AND NORTHEASTERN WHEELER
COUNTIES...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOTHAIR TO TARRYTOWN TO MOUNT
VERNON...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AILEY...SOPERTON...KIBBEE...ZAIDEE...HIGGSTON...GILLIS SPRINGS AND
FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3239 8239 3227 8244 3220 8245 3217 8247
3216 8250 3214 8273 3226 8275 3240 8269
3250 8253 3247 8245 3243 8239
TIME...MOT...LOC 2200Z 250DEG 24KT 3238 8266 3232 8255
3218 8260
$$000
WWUS52 KFFC 112215
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU JUN 11 2009
GAC309-112224-
/O.CAN.KFFC.SV.W.0317.000000T0000Z-090611T2230Z/
WHEELER GA-
615 PM EDT THU JUN 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHEELER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OF WHEELER COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3227 8244 3221 8244 3217 8247 3215 8260
3218 8263 3229 8265 3230 8266 3229 8268
3231 8273 3240 8269 3250 8253 3243 8239
3239 8239
TIME...MOT...LOC 2214Z 250DEG 24KT 3239 8252 3230 8244
3211 8255
$$
GAC209-283-112230-
/O.CON.KFFC.SV.W.0317.000000T0000Z-090611T2230Z/
MONTGOMERY GA-TREUTLEN GA-
615 PM EDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR TREUTLEN AND NORTHERN MONTGOMERY COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ZAIDEE TO KIBBEE TO MOUNT
VERNON...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGGSTON...GILLIS SPRINGS AND FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3227 8244 3221 8244 3217 8247 3215 8260
3218 8263 3229 8265 3230 8266 3229 8268
3231 8273 3240 8269 3250 8253 3243 8239
3239 8239
TIME...MOT...LOC 2214Z 250DEG 24KT 3239 8252 3230 8244
3211 8255
$$000
WWUS52 KFFC 112231
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT THU JUN 11 2009
GAC209-283-112238-
/O.EXP.KFFC.SV.W.0317.000000T0000Z-090611T2230Z/
MONTGOMERY GA-TREUTLEN GA-
631 PM EDT THU JUN 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR TREUTLEN AND NORTHERN
MONTGOMERY COUNTIES EXPIRES AT 630 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA
SIZED HAIL...AND WINDS UP TO 45 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM FIVE POINTS TO HIGGSTON TO SOUTH OF AILEY...
MOVING EAST AT 15 MPH.
THESE STORMS HAVE BEEN WEAKENING AND THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE AT 630 PM...HOWEVER GUSTY WINDS UP TO 45
MPH AND PEA SIZED HAIL ARE POSSIBLE OVER EASTERN TREUTLEN AND
MONTGOMERY COUNTIES THROUGH 700 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3227 8244 3221 8244 3217 8247 3215 8260
3218 8263 3229 8265 3230 8266 3229 8268
3231 8273 3240 8269 3250 8253 3243 8239
3239 8239
TIME...MOT...LOC 2228Z 262DEG 15KT 3239 8242 3228 8243
3206 8252
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:25 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 11, 5:25 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT THU JUN 11 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LINE OF STRONG CONVECTION CURRENTLY MOVING EAST ACROSS THE NORTHERN HALF OF THE FORECAST AREA ASSOCIATED WITH THE SOUTHERN END OF YET ANOTHER FAST MOVING SHORTWAVE IN THE WESTERLY UPPER LEVEL FLOW OVER THE REGION. THIS LARGE SCALE PATTERN STAY CONSISTENT THROUGH FRIDAY AS A BROAD...FLAT UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE WESTERN GULF OF MEXICO. BY SATURDAY THE RIDGE BEGINS BUILDING NORTH TURNING THE UPPER FLOW BACK TO A MORE NORTHWESTERLY ORIENTATION...BUT KEEPING THE FORECAST AREA UNDER THE FAVORED LOCATION TO AT LEAST GET SIDESWIPED BY WAVES RIDING OVER THE RIDGE. TIMING OF THESE WAVES IS A BIT HARD TO PIN DOWN SO I WILL KEEP POPS IN THE CHANCE RANGE AREAWIDE...BUT WITH A BIT OF A DIURNAL BIAS. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMALS. .LONG TERM /SUNDAY THROUGH THURSDAY/... 12Z RUN OF THE GFS AND ECMWF MODELS BOTH CONTINUE THE TREND OF BUILDING THE LARGE UPPER RIDGE OVER THE GULF OF MEXICO NORTH AND EAST INTO THE LOWER MISSISSIPPI VALLEY AND SOUTHEASTERN U.S. THE GFS EXPANDS THE RIDGE FURTHER EAST OVER THE FORECAST AREA WITH THE ECMWF KEEPING THE RIDGE CENTERED MORE OVER THE MISSISSIPPI VALLEY. GFS SOLUTION WOULD BE NOTICEABLY HOTTER AND DRIER THAN THE ECMWF. FOR NOW I WILL NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST TRENDS...WITH SCATTERED...MAINLY DIURNAL...CONVECTION CONTINUING THROUGH THE PERIOD AND TEMPERATURES REMAINING AT OR A BIT ABOVE SEASONAL NORMALS. && .AVIATION...UPDATE... CONVECTION EXPECTED TO DIMINISH WITH HEATING. EXCEPT FOR THE CONVECTION VFR CONDITIONS EXPECTED OVERNIGHT WITH MVFR VSBYS IN THE EARLY MORNING FOR SOME AREAS. SURFACE WINDS BECOMING CALM OR LIGHT/VARIABLE FOR MOST LOCATIONS. ATL WIND EXPECTED TO BECOME WSW 5 KTS OR LESS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 91 68 90 68 / 40 30 40 30 30 ATLANTA 71 89 71 88 71 / 30 30 30 40 30 BLAIRSVILLE 64 84 62 86 65 / 30 40 30 40 30 CARTERSVILLE 66 88 66 88 67 / 30 30 30 40 30 COLUMBUS 72 92 72 92 72 / 40 30 30 40 30 GAINESVILLE 69 88 69 89 69 / 40 40 30 40 30 MACON 71 92 71 92 72 / 40 30 30 30 30 ROME 68 89 68 89 68 / 30 40 30 50 30 PEACHTREE CITY 67 89 67 89 68 / 40 30 30 40 30 VIDALIA 73 92 72 93 72 / 40 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MADISON... MURRAY...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD...WILKES. && 20
Hazardous weather outlook, Jun 11, 12:15 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EDT THU JUN 11 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1215 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...DURING PEAK DAYTIME HEATING. A WEAK SURFACE BOUNDARY EXTENDING FROM THE CAROLINAS INTO EAST CENTRAL GEORGIA WILL COMBINE WITH THE DISTURBANCE TO AID IN THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE STORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA WITH THE GREATEST THREAT OF SEVERE WEATHER NORTH OF A LINE FROM LAGRANGE TO MILLEDGEVILLE...MAINLY BETWEEN 2 AND 10 PM. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. INSTABILITY WILL INCREASE ACROSS THE AREA WITH DAYTIME HEATING. CAPES OF 2000 TO 2500 AND LIFTED INDICES OF -2 TO -4 ARE EXPECTED ACROSS THE AREA...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 4:40 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT THU JUN 11 2009 GAZ047-048-112115- 440 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NEWTON AND WALTON COUNTIES UNTIL 515 PM EDT... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALMON...AND MOVING EAST AT 30 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS NEWTON AND WALTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GUM CREEK... ALMON...PORTERDALE...OXFORD...COVINGTON...JERSEY...STARRSVILLE... SOCIAL CIRCLE AND BRICK STORE.
Special weather statement, Jun 11, 4:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EDT THU JUN 11 2009 GAZ011-019-112145- 451 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 545 PM EDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF COOSA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOSA...LINDALE...ROME...SHANNON AND PINSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 4:59 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 PM EDT THU JUN 11 2009 GAZ086-112130- 459 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 530 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SWAINSBORO...MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NORRISTOWN JUNCTION... NORRISTOWN...DELLWOOD...SWAINSBORO...MODOC...GEORGE L SMITH STATE PARK...CANOOCHEE...TWIN CITY AND GARFIELD.
Special weather statement, Jun 11, 5:13 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT THU JUN 11 2009 GAZ097-111-112145- 513 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHEELER AND LAURENS COUNTIES UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS WHEELER AND LAURENS COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CEDAR GROVE...LANDSBURG AND GLENWOOD.
Special weather statement, Jun 11, 5:25 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT THU JUN 11 2009 GAZ109-110-112215- 525 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TELFAIR AND DODGE COUNTIES UNTIL 615 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RHINE...AND MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS TELFAIR AND DODGE COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TEMPERANCE... RHINE...MILAN...ACHORD AND WORKMORE.
Special weather statement, Jun 11, 5:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT THU JUN 11 2009 GAZ019-020-031-112245- 538 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PAULDING...BARTOW AND FLOYD COUNTIES UNTIL 645 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINDALE...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PAULDING...BARTOW AND FLOYD COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LINDALE...STILESBORO... KINGSTON...EUHARLEE...CASSVILLE...CARTERSVILLE AND EMERSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 31 min |
| Jun 11, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 36 min |
| Jun 11, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 42 min |
| Jun 11, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 58 min |
| Jun 11, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 26 min |
| Jun 11, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.